MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY

PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY
Model Number BMK6F105MBER130
Medical Device Problem Codes Break (1069); Fluid/Blood Leak (1250); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2021-00830.
 
Event or Problem Description
The patient was undergoing a medical procedure in the internal carotid artery (ica) using a benchmark 6f 071 delivery catheter (benchmark).It was noted that the patient anatomy was tortuous.During the procedure, while manipulating the benchmark, the distal end folded on itself becoming kinked.It was also noted that blood was leaking near the hub of the catheter.Therefore, the benchmark was removed.While the physician manipulated a new benchmark, that same issue occurred.It was noted that blood was leaking near the hub of the catheter.Therefore, the benchmark was removed.The procedure was completed using a non-penumbra guiding sheath.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the first returned benchmark confirmed that the catheter was fractured.If the benchmark is forcefully mishandled at an extreme angle during use, damage such as a kink and subsequent fracture may occur.Further evaluation revealed kinks and ovalization on the distal shaft.If the catheter is manipulated against resistance, damage such as this may occur.Evaluation of the second returned benchmark confirmed that the catheter was fractured.If the benchmark is forcefully mishandled at an extreme angle during use, damage such as a kink and subsequent fracture may occur.Further evaluation revealed ovalization and kinks in the distal shaft.If the catheter is manipulated against resistance, damage such as this may occur.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2021-00830.

Brand Name
BENCHMARK 6F 071 DELIVERY CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11710171
Report Number3005168196-2021-00829
Device Sequence Number11762065
Product Code DQY
UDI-Device Identifier00814548014050
UDI-Public00814548014050
Combination Product (Y/N)Y
Initial Reporter CountryFR
PMA/510(K) Number
K142321
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/26/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/17/2023
Device Model NumberBMK6F105MBER130
Device Catalogue NumberBMK6F105MBER130
Device Lot NumberF100325
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/26/2021
Supplement Date Received by Manufacturer05/11/2021
Initial Report FDA Received Date04/22/2021
Supplement Report FDA Received Date05/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR
Date Report Sent to FDA01/01/2005